MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 2.3MM WEDGE 1-PIECE ELECTRODE -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR 2.3MM WEDGE 1-PIECE ELECTRODE -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 227203
Medical Device Problem Codes Break (1069); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the healthcare professional in china that during an unspecified procedure on (b)(6) 2024, when using the vapr 2.3mm wedge 1-piece electrode device many bubbles were observed and it was found that the ceramic was broken.Another like device was used to complete the procedure.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi:(b)(4).Investigation summary: according to the information received, it was reported that during the surgery, when in use, noted many bubbles, and is was found the ceramic was broken(as the photo shows).Another device was used to complete the surgery.There were no adverse consequences to the patient.The device associated with this report was not returned to depuy synthes for evaluation.The photographs attached were reviewed, however the it is not possible to verify the broken condition of the ceramic insulator.A manufacturing record evaluation was performed for the finished device lot number and no non-conformances were identified.The overall complaint was unconfirmed as the photographs attached are insufficient to draw a conclusion about the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the device was received and evaluated.Visual inspection revealed that the electrode is in used condition.The cable is in good condition as well as the connector and pins.The active tip shows signs of activation.The ceramic tip is not broken.When connected to the test generator, the electrode was immediately recognized.When activating the electrode, very small bubbles were coming out of the tip.The device will be sent to the manufacturer for further analisys.Manufacturer evaluation result for vapr 2.3mm wedge 1-piece electrode -ea: the device was received in shelf carton.Device is in used condition.No visible crack on ceramic.Handle assembly is in good condition.Cable and plug are in good condition.Electrical test: the device passed all the parameters.Functional test: the device passed all the checks.From our investigation we were unable to confirm either of the customer reported issue(s) "it was reported that during the surgery, when in use, noted many bubbles, and is was found the ceramic was broken." visual inspection shows the ceramic to be in an expected condition with no defects, cracks or structural anomalies being observed.Activation of the electrode did not reveal any anomalies with the degree of bubble creation being as expected.Testing at atl uk shows the returned device was immediately recognized and found to pass both electrical and functional testing, with no abnormal bubble creation or any other issue being detected.Activation was found to be consistent and as expected.The returned complaint device was found to meet the manufacturers specification; therefore, no further investigation is possible regarding the returned complaint device.Conclusion: no fault found - the root cause of the customer reported issues(s) could not be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
VAPR 2.3MM WEDGE 1-PIECE ELECTRODE -EA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key18844467
Report Number1221934-2024-00681
Device Sequence Number7832773
Product Code GEI
UDI-Device Identifier10886705009619
UDI-Public10886705009619
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number227203
Device Lot NumberU2302084
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer03/25/2024
05/06/2024
05/07/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date04/02/2024
05/07/2024
05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown